Aa
A
A
Close
Avatar universal
Desperate: persistent symptoms after STD treatment?
Please help:

six weeks ago I was on a trip and had oral and vaginal sex with a sex worker. It was protected the whole time, except possibly for the beginning where there was hand to penis contact.
The same night I started feeling a slight itching and burning sensation, which got worse the next day. Genitals were reddish. I went to see a doctor that prescribed Miconazole cream twice a day and a single Fluconazole pill for candidiasis. A few days later (a week after the contact), I started feeling pain in my right testicle, frequent urination, and a tingling sensation after peeing. I went to see another doctor, who suspected Chlamydia and gave me 1g of Azythromicin.

Almost a week later, now at home, my symptoms were worse, the pain was bigger, urination the same, and my scrotum was definitely reddish and inflamed. I went to see my GP doctor, who finally did a urinalysis that showed no sign of infection (leukocytes?). She inspected my genitals and saw that my right epididymis was inflamed and in pain. She prescribed a single dose of Cefixime and a 10 day course of Levofloxacin.
The same day, before taking the meds, I went to a private clinic and had a fast chlamydia and gonorrhoea test done (urethral swab, 20 minutes to get results). They were both negative, the doctor told me the sensitivity for these tests was 93% for chlamydia and 99% for gonorrhoea, that I probably had a non-specific UTI. (by the way only after the swab I started having pain when urinating, which went away slowly over many days)

Started taking my meds, and after a few days I started feeling a little better, but by the end of the 10 days my pain in inflammation returned. My doctor switched my Ciprofloxacin, which I took for 5 days but stopped because I started having ankle pain. She then switched me to Amoxicilin with Clavulanic acid for ten days.
The same story, slight improvement after 3 days, then pain came back again. I went to the ER one bad morning and they did another urinalysis that came back clear.

I started feeling slightly better, but then at the tenth day I masturbated and ejaculation felt like really burning. I have tried masturbating two more times after that and I don´t feel it burning, only some discomfort and a slight burning sensation afterwards. In fact I think the day before masturbating I got aroused and got some precum in my penis, it didn't hurt or anything.
After this, my doctor says she doesn't know anymore. I never had any discharge so she rules out STDs (the one time I had something it was clearly after being aroused a lot, looked like precum). In fact it bothers me that she dismisses STDs for not having discharge, from what I read it might be a common symptom but not necessary.
I still seem to have epididymitis (I feel the pain in my right side) and some inflammation, especially at night if I have been walking around all day. When I wake up I feel better, but start feeling discomfort in an hour or so. I am taking Ibuprofen to carry around my life.

She has had me off antibiotics for a week to do a urine culture (she did not request anything specific, just post-treatment check up). Results should come in a few days. She sent me to see a urologist to make an ultrasound of my testicles, but the calendar is clogged so I am scheduled to have it in three months. I will gather money to have it done in a private clinic, I don't think I can wait that much with my pain.

At this point I am desperate: I don't think it's cancer or anything like that, my main concern at this point is: What do I have? Why doesn't it go away? Can it still be infected with some STD? And most important, **can I pass it on**? Can I resume my sex life?

Please any comment or advice is welcome, and mostly from professionals because I am starting to doubt the quality of my doctor. Thanks
Cancel
1 Answers
Page 1 of 1
Avatar universal
I agree with a Dr that this is probably not a STD. I don't know what it is or can be. The redness might be fungial, but for anything else I suggest another follow up with a Dr.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
STDs / STIs Community Resources